Pill side effects??

All your fibromyalgia experiences, questions and answers.

Moderators: perseus, *Lisa*, FluppyPuffy

Pill side effects??

Postby FionaG » Tue Mar 03, 2015 5:02 pm

Hi everyone,

I'm looking for a bit of advice from those who may be going through the same, as I'm losing all faith in GPs who seemingly know nothing about fibro! :banghead:

I've been having all the joyous symptoms for years, but only got diagnosed in October 2014 by a rheumatologist who has sadly now retired. Over the past wee while I've noticed that all my symptoms get a lot worse the week before my period and the week of it, so I finally got a GP appointment on Tuesday last week to discuss if it would be beneficial for me to go on the pill, or anything else, to help control/avoid this. I had concerns about how the pill could affect fibro, obviously, but was assured it would most likely help. So I started taking microgynon (combined pill, from what I understand) last Tuesday and straight away came down with an awful cold and chesty cough. That may be strangely coincidental, but I feel like my fibro has got worse too, as if something is causing a flare. The pain isn't actually too bad (touch wood!), but I'm considerably more fatigued, off-balance, fibro-fog-tastic, and grumpy as hell! Oh, & still coughing. I feel more anxious too, almost depressed, and have been off work since last Wednesday because of it all, which is worrying as it's a new job (my 3rd job in less than a year as I try to find one I can cope with alongside fibro!). Has anyone else had a reaction like this to microgynon/a combined pill? Or could it just be coincidental and my body's over-reaction to having a cough? :-?

I'd hugely appreciate any thoughts on this. I've considered going back to the GP and seeing what she suggests, but as I said, I'm losing faith...! :(

Thanks. :-)
FionaG
UKFM Member
 
Posts: 12
Joined: Tue Nov 04, 2014 2:09 pm

Re: Pill side effects??

Postby ixel-chick » Tue Mar 03, 2015 5:24 pm

FionaG wrote: Has anyone else had a reaction like this to microgynon/a combined pill?

I've only been on the pill once, and it was a decade ago, so long before I developed fibro. I did however only last 3 weeks. By then I was a raging fury, I think even the four Horsemen of the Apocalypse would have stayed well clear of me. :lol:

Do hope it works out for you, whether you stay on them or not.

PS: Am loving the "fibro-fog-tastic"!
☐ Fibro Mode / ☑ Normal Mode
User avatar
ixel-chick
UKFM Member
 
Posts: 175
Joined: Mon Jan 26, 2015 10:35 am

Re: Pill side effects??

Postby Chickenosaurus » Tue Mar 03, 2015 6:02 pm

Not much help about the pill I'm afraid, but have you been checked for hyper-mobile joints? Mine get worse the week before my period. Going the hormone route is one way, but pilates/yoga might help hold it all together & reduce pain.

I got some very simple easy-to-do-lying-down exercises to do after the 2 sides of my pelvis waved bye-bye to each other during pregnancy...
Chickenosaurus
UKFM Member
 
Posts: 34
Joined: Sat Aug 09, 2014 11:03 am

Re: Pill side effects??

Postby hazely » Tue Mar 03, 2015 6:34 pm

I was on microgynon for years and only changed becuase of my age. I didnt feel that it made anything worse. I used to take 3 months at a time to help control my migraines. I am now on cerazette no periods, but migraines have got worse so now on beta blockers
hazely
UKFM Member
 
Posts: 98
Joined: Sat Feb 08, 2014 12:22 pm

Re: Pill side effects??

Postby migrembe » Wed Mar 04, 2015 9:19 am

It's not the pill, unless you are allergic to it and in that case you should stop it straight away and go back to your GP. As for the cold it's just incidental and that could be causing the Fibro flare rather than the pill.

If you don't need the pill as a contraception then i wouldn't take as your body as enough trying to cope with the pills it has to take.

Yes my Fibro gets worse and i normally end up with migraine at some point either just before or during my period.

Beverley x
migrembe
UKFM Member
 
Posts: 429
Joined: Fri Feb 24, 2012 8:23 am

Re: Pill side effects??

Postby JemmaB88 » Wed Mar 04, 2015 12:37 pm

Hello.
I am on Ovranette which is a combined pill and have been for 11 years (with a year break to have my son last year) and I have not had any problems. I think the cold is just a coincidence.
I too notice my fibro is much much worse leading up to a period and the week coinciding. I have tried the injection to see if that helped but that made it much worse for me.
Unfortunately I have yet to find a way to cope other than reducing jobs and errands for those 2 weeks, and avoiding stress as much as I can (which is not at all lol).
I am very very keen to be steralised as I will not be having any more children and the problems hormones cause me gives me enough of a reason. I very much doubt I will be listened to. If you get any help for it, let me know! I will be down the GP's like a shot! Haha.
I hope it eases for you soon.
JemmaB88
UKFM Member
 
Posts: 220
Joined: Tue Jul 12, 2011 6:47 pm

Re: Pill side effects??

Postby Lauren_abigail » Wed Mar 04, 2015 4:56 pm

Chickenosaurus wrote:Not much help about the pill I'm afraid, but have you been checked for hyper-mobile joints? Mine get worse the week before my period. Going the hormone route is one way, but pilates/yoga might help hold it all together & reduce pain.

I got some very simple easy-to-do-lying-down exercises to do after the 2 sides of my pelvis waved bye-bye to each other during pregnancy...


Chickenosaurus, I have hyper-mobile joints (and yes, I've noticed it does get worse around the time of my period. What are the exercises that you do? I'll try anything!x
Lauren_abigail
UKFM Newbie
 
Posts: 2
Joined: Tue Mar 03, 2015 2:56 pm

Re: Pill side effects??

Postby Chickenosaurus » Wed Mar 04, 2015 6:06 pm

Hi Lauren,

I think this is the best description of the exercises. They look so easy, but when you have to keep the small of your back pressed to the ground. ribs pulled in, pelvic muscles 'engaged' AND remember to breathe, it can get quite tricky! :lol:
https://www.youtube.com/watch?v=gidN1N8nSRU

For the bent knee fallout one, my legs really started to 'judder' when I was doing it really slowly. The side-effect of these exercises is a flatter stomach, so I must do them more often...

There's other exercises you can progress on to, but it's really worth seeing an instructor so they can check what you're doing - I found it difficult to keep my ribs down at first. If there's nobody near you, there's loads of info on Youtube about posture etc, which is handy.
https://www.youtube.com/watch?v=B_U-XnUZ38M
Chickenosaurus
UKFM Member
 
Posts: 34
Joined: Sat Aug 09, 2014 11:03 am


Return to Living with Fibromyalgia

Who is online

Users browsing this forum: No registered users and 11 guests

cron